I am 43 years old and have experienced SVT type symptoms for a few years. About 4 years ago I had an event that degenerated to Afib, and have been on Diltiaz type meds, low dose for about 3 years. I am generally very healthy otherwise, except for occasional asthma. My symptoms have even decreased since I have been on a more regimented exercise schedule. However, the last couple of days, after coming back from a weekend away, every time I bend over, beginning about mid-morning, my heart flutters into an aberrant rhythm, similar to SVT, maybe palpitation like as well. It doesn't ever last more than a minute or two, but is quite disconcerting. Why would this come on all of a sudden?
It's unknown but that is the natural progression of these rhythms. In the setting of atrial fibrillation for example, it always tends to get worse over time. I am not sure if this truly is AF, but if it so you should strongly consider further evaluation with a holter or an event monitor. These symptoms may also be due to palpitations resulting from skipped heart beat or PAC's and those are quite sporadic and relatively unpredictable. Of course those are more benign rhythms, however, there is no way to distinguish them from AF based on Sx alone.
My last 3 episodes of PSVT and my only episode of paroxsymal afib to date all began suddenly when bending over fully at the waist to pick something up. Each episode began immediately upon bending over. I can't believe at this point that it is coincidental. You may think..well what about all those times I bent over and *didn't* develop an arrhythmia? Because of a lower back problem, I rarely bend over at the waist because it is painful to do so. The few times I have bent over fully in the past few years I have experienced at least some ectopic beats. At this point, I just don't bend over any more! When I mentioned this to the ER docor treating me for the afib, he laughed as if I had said something ridiculous. A number of other people in afib support groups have mentioned this as well. They theorize it has something to do with vagal nerve stimulation.
Thank you for the comments. Yes, what you say is in line with what I have experienced over the years. In my research yesterday I also came across a thread of comments connecting gastrointestinal issues with arrhythmia. And, once again, many doctors laughing off the theoretical connection between the two. I look forward to more communication!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.